Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 19, 2007, 3:57 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 3:57 PM EDT (19:57 UTC)
- Expired
- Jul 19, 2007, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:00 PM EDT | TSTM WND DMG | Southbury, CT | TREES AND POWER LINES DOWN ALONG POVERTY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:09 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 191958 SVROKX CTC009-192045- /O.NEW.KOKX.SV.W.0056.070719T1957Z-070719T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 357 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 445 PM EDT... * AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SOUTHBURY...OR ABOUT NEAR NEWTOWN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHBURY BY 405 PM... BEACON FALLS...SEYMOUR AND NAUGATUCK BY 420 PM... CHESHIRE BY 435 PM... WALLINGFORD BY 440 PM... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR SOUTHERN CONNECTICUT. LAT...LON 4149 7335 4136 7325 4143 7276 4158 7295 $$ PW
1 follow-up statement
000
WWUS51 KOKX 192024
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
424 PM EDT THU JUL 19 2007
CTC009-192045-
/O.CON.KOKX.SV.W.0056.000000T0000Z-070719T2045Z/
NEW HAVEN CT-
424 PM EDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN NEW HAVEN COUNTY...
AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OXFORD...OR ABOUT NEAR NAUGATUCK...MOVING EAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESHIRE BY 440 PM...
WALLINGFORD BY 445 PM...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT.
LAT...LON 4148 7325 4135 7316 4138 7303 4145 7277
4157 7295
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:30 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 19, 2:30 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
230 PM EDT THU JUL 19 2007
.SYNOPSIS...
A STRONG UPPER TROUGH WILL MOVE THROUGH THE GREAT LAKES AND OHIO
VALLEY STATES TODAY AND TONIGHT WITH A SURFACE LOW DEVELOPING IN
THE EASTERN GREAT LAKES...MOVING INTO UPSTATE NEW YORK TONIGHT. A
DEVELOPING COLD FRONT IN THE UPPER MIDWEST WILL BE PROCEEDED BY A
SURFACE TROUGH TO THE LEE OF THE APPALACHIANS TODAY. THE COLD
FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT INTO EARLY FRIDAY MORNING.
HIGH PRESSURE THEN NOSES IN FROM THE MIDWEST THROUGH THE
WEEKEND...PROVIDING DRY...COOL WEATHER. THE HIGH BUILDS SOUTH INTO
THE CAROLINAS AND MID ATLANTIC COASTAL WATERS BY TUESDAY. A WARM
FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EASTERN HALF OF THE CWA WILL START OUT WITH PARTLY SUNNY
CONDITIONS...WITH MOSTLY CLOUDY TO THE WEST. SHOWERS CURRENTLY
ARRIVING IN ORANGE COUNTY...SO BUMPED UP TIMING OF LIKELY POPS
HERE. CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA INCREASE
THROUGH THE AFTERNOON AS LOW PRESSURE OVER LAKE ONTARIO AND
ASSOCIATED SHORT WAVE HEADS EAST. MAX TEMPS WERE LOWERED A
CATEGORY ACROSS NE NEW JERSEY...THE CITY...AND NASSAU COUNTY DUE
TO ANTICIPATED CLOUD COVER. IN SPITE OF THIS...WE STILL ARE UNDER
AN UNSTABLE AIR MASS...AND WITH THE LATEST CHECK OF ACARS
SOUNDINGS...THERE IS ALSO DECENT LOW LEVEL SHEAR. WE REMAIN UNDER
A SLIGHT RISK FOR SEVERE WEATHER AS PER SPC...AND ENHANCED WORDING
HAS BEEN LEFT IN THE FORECAST. DAMAGING WINDS WILL BE THE MAIN
THREAT...BUT HAIL MAY BE AN ISSUE AS WELL. WITH PRECIPITABLE WATER
RISING ABOVE 2 INCHES THIS AFTERNOON...ANY THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ON GOING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. THE BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL BE THIS
EVENING AS SURFACE LOW DEEPENS AND MOVES INTO UPSTATE NEW YORK AND
ATMOSPHERE BECOMES MORE UNSTABLE WITH THERMAL RIDGE DEVELOPING
OVER THE AREA. UPPER LEVEL JET WILL ALSO BE ROTATING THROUGH THE
UPPER TOUGH WITH AREA IN BETTER REGION BY THIS EVENING. MARINE
LAYER WILL ALSO BE ERODED BY THE EVENING WITH POTENTIAL FOR STRONG
THUNDERSTORMS INTO LONG ISLAND. HEAVY RAINFALL WILL BE MORE LIKELY
DURING THE EVENING HOURS WESTERN SECTION AND LATE THIS EVENING
INTO THE OVERNIGHT FURTHER EAST AS STRONG ISENTROPIC LIFT MOVES
THROUGH THE AREA. PRECIPITABLE WATER VALUES REMAINING OVER 2
INCHES AT THIS TIME ALSO.
SYSTEM REMAINS PROGRESSIVE AND FAVORING GFS WITH TIMING OD FRONTAL
PASSAGE WHICH IS NOW A LITTLE SLOWER THAN THE NAM. WILL LINGER THE
CHANCE FOR SHOWERS AND THUNDERSTORMS INTO FRIDAY MORNING...BEFORE
TAPERING OFF IN THE AFTERNOON.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BOTH THE 06Z GFS AND 00Z ECMWF HAVE TRENDED TOWARD MORE
PROGRESSION WITH THE UPPER TROUGH OVER THE EASTERN U.S TO START
THIS WEEKEND. THIS IS REFLECTED IN THE HPC HAND PROGS. THUS...
RATHER THAN A COOL...UNSETTLED START TO THE WEEKEND...CONDITIONS
WILL DRY OUT ON SAT. FLOW WILL BE RATHER LIGHT SATURDAY WITH
MOSTLY CLEAR SKIES. WILL SEE TEMPERATURES SATURDAY RIGHT AROUND
NORMAL. SFC HIGH PRESSURE BUILDS EASTWARD FROM THE MIDWEST
THROUGH THE MID WEEK PERIOD WITH A WARMING TREND MON INTO WED AS
HEIGHTS BUILD ALOFT. BY MID WEEK...HAZY...HOT AND HUMID CONDITIONS
WILL RETURN TO THE TRI- STATE AREA. RAIN CHANCES WILL BE LIMITED
TO THE SLIGHT CHANCE/ISOLATED CATEGORY DUE TO LIMITED FORCING AND
WEAK INSTABILITY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PRIMARILY VFR TO MVFR CONDITIONS BEFORE THE BULK OF THE SHOWER
ACTIVITY AND POTENTIAL THUNDERSTORMS LATER ON THIS AFTERNOON AND
EVENING. SHOWERS CURRENTLY AT SWF...WITH ISOLATED SHOWERS INVOF THE
CITY TERMINALS. NONE OF THESE ISOLATED SHOWERS HAVE ANY HISTORY OF
LIGHTNING AS OF YET. I HAVE PUSHED BACK MENTION OF CB FOR THE CITY
TERMINALS TO AROUND 20Z...BUT NOW HAVE BEST CHANCE OF TSRA (IN TEMPO
GROUP) IN THE 23Z-01Z TIME FRAME HERE...AND OCCURRING AND HOUR OR
TWO LATER FARTHER EAST. LOOKING AT MVFR TO IFR CONDITIONS DURING ANY
TSTMS.
FROPA WILL OCCUR IN THE 06Z-09Z TIME FRAME FOR MOST
TERMINALS...ENDING THE THREAT OF ANY CONVECTION. LINGERING SHOWERS
ARE STILL POSSIBLE EAST OF THE CITY INTO EARLY FRIDAY MORNING...BUT
NOT SIGNIFICANT ENOUGH TO MENTION IN TAFS. KISP...HUDSON
VALLEY...AND CT TERMINALS HAVE BEEN KEPT AT MVFR IN BR THROUGH
MID-MORNING FRIDAY EVEN AFTER FROPA. ALTHOUGH WINDS WILL BE
OFFSHORE...RAPID LOW LEVEL DRYING NOT ANTICIPATED. OTHERWISE...VFR
CONDITIONS ELSEWHERE AFTER FROPA.
OUTLOOK FROM 18Z FRIDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS WILL
PREVAIL FOR FRIDAY...WITH LOCALIZED/BRIEF SUB-VFR CONDITIONS
REMAINING POSSIBLE IN ASSOCIATION WITH ISOLATED SHOWER ACTIVITY
FRIDAY AFTERNOON INTO EVENING. OTHERWISE...VFR CONDITIONS EXPECTED
FOR FRI NIGHT THROUGH SUN WITH HIGH PRESSURE ACROSS THE REGION.
&&
.MARINE...
FORECAST ON TRACK...ONLY ADDED MENTION OF PATCHY FOG EARLY ON FOR
THE OCEAN WATERS AND HARBOR AS PER LATEST SATELLITE IMAGERY.
PREVIOUS DISCUSSION FOLLOWS.
LIGHT MOSTLY SW WINDS INITIALLY THIS MORNING ACROSS THE WATERS
WITH WEAK HIGH PRESSURE IN THE AREA. WINDS WILL BECOME SOUTHERLY
AND INCREASE THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES
THE AREA FROM THE WEST. AS USUAL IN SOUTHERLY FLOW EXPECT
GUSTINESS TO BE LIMITED DUE TO THE COOLER WATERS...SO WOULD EXPECT
WINDS AROUND 15 KT SUSTAINED WITH GUSTS NEAR 20 KT. SEAS WILL
BUILD TO 4-6 FT ACROSS THE OCEAN WATERS EAST OF FIRE ISLAND INLET
THIS EVENING...AND HAVE POSTED SCA FOR HAZARDOUS SEAS ACROSS THOSE
ZONES.
SOME STRONG TO SEVERE TSTMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING AHEAD OF THE COLD FRONT...POTENTIALLY PRODUCING STRONG
WINDS...DANGEROUS LIGHTNING AND HEAVY RAINS.
THE FRONT WILL MOVE OFFSHORE LATE TONIGHT AND FRI MORNING...THEN W
WINDS OF 10-15 KT WILL PREVAIL BEHIND THE FRONT DURING THE DAY. SEAS
WILL REMAIN AROUND 5 FT ON THE EASTERN OCEAN ZONES SO THE SCAHS WILL
STAY POSTED THERE.
AFTER A BRIEF PERIOD OF STRONGER NW FLOW BEHIND THE FRONT FRI NIGHT
WITH SOME GUSTS TO 20 KT POSSIBLE...FAVORABLE BOATING CONDITIONS ARE
EXPECTED FOR THE WEEKEND WITH WINDS MOSTLY LESS THAN 15 KT AND SEAS
SUBSIDING BELOW 5 FT ON THE OCEAN. HIGH PRESSURE TO THE WEST WILL
PROVIDE GENERAL LIGHT OFFSHORE FLOW...BUT THE PRESSURE PATTERN MAY
BE WEAK ENOUGH TO ALLOW FOR ONSHORE SEABREEZES TO DEVELOP EACH
AFTERNOON.
&&
.HYDROLOGY...
DEEP MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES
THROUGH FRIDAY MORNING WILL LEAD TO THE POSSIBILITY OF ADDITIONAL
HEAVY RAINFALL DURING THE PERIOD. THE BEST CHANCE FOR SIGNIFICANT
RAINFALL WILL BE LATE THIS AFTERNOON INTO EARLY FRIDAY MORNING
ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THERE WILL BE THE
POTENTIAL FOR LOCALIZED RIVER/STREAM FLOODING DEPENDING ON WHERE
LOCALIZED HEAVY RAINFALL FALLS. URBAN...POOR DRAINAGE...AND LOW
LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME.
&&
.EQUIPMENT...
UPPER AIR OPERATIONS STILL ON HOLD AS OUR TECHNICIANS WORK ON
DAMAGED EQUIPMENT DUE TO YESERDAYS THUNDERSTORMS. A LAUNCH FOR
0Z/20 COULD BE POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
TO 6 PM EDT FRIDAY FOR ANZ350-353.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JC
MARINE...
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Jul 19, 7:56 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 756 AM EDT THU JUL 19 2007 CTZ005>012-NJZ005-006-011-NYZ071>081-201000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 756 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS AFTERNOON OR TONIGHT FOR SEVERE WEATHER AND RAINFALL REPORTS. NJZ002>004-NYZ067>070-201000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 756 AM EDT THU JUL 19 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS AFTERNOON OR TONIGHT FOR SEVERE WEATHER AND RAINFALL REPORTS. ANZ330-335-338-340-345-350-353-355-201000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 756 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...TODAY AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS ARE THE PRIMARY THREAT WITH GUSTS OVER 35 KT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EITHER LATE THIS AFTERNOON OR TONIGHT FOR SEVERE WEATHER REPORTS.
In the hours before
Local storm report, Jul 19, 12:43 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1243 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM FLASH FLOOD 2 S HARLEM 40.80N 73.94W
07/18/2007 NEW YORK NY EMERGENCY MNGR
FLASH FLOODING CLOSING PORTIONS OF THE FDR DRIVE AT 106TH
ST AND 78TH ST.
0745 AM FLASH FLOOD 3 S JACKSON HEIGHTS 40.73N 73.88W
07/18/2007 QUEENS NY EMERGENCY MNGR
FLASH FLOODING ON LIE EXIT 18 MAURICE AVE.
0751 AM FLASH FLOOD 1 SE BAYSIDE 40.78N 73.76W
07/18/2007 QUEENS NY EMERGENCY MNGR
CROSS ISLAND PARKWAY AT NORTHERN BLVD FLOODED.
0805 AM FLASH FLOOD BAY RIDGE 40.62N 74.02W
07/18/2007 KINGS NY BROADCAST MEDIA
FLASH FLOODING GOWANUS EXPRESSWAY AND I-278
0809 AM FLASH FLOOD BAYSIDE 40.79N 73.77W
07/18/2007 QUEENS NY EMERGENCY MNGR
CLEARVIEW EXPRESSWAY AT 35TH AVE FLOODED.
0841 AM FLASH FLOOD PORT WASHINGTON 40.83N 73.68W
07/18/2007 NASSAU NY BROADCAST MEDIA
MULTIPLE ROAD CLOSURES DUE TO FLASH FLOODING
0915 AM TSTM WND DMG ISLIP TERRACE 40.75N 73.19W
07/18/2007 SUFFOLK NY FIRE DEPT/RESCUE
NUMEROUS TREES AND FENCES DOWN ALONG PATH FROM NORTH
SERVICE ROAD OF SUNRISE HIGHWAY AT ROUTE 111 TO CARLETON
AVENUE. MEDICAL ARTS BUILDING SUSTAINED ROOF AND WALL
DAMAGE.
0915 AM TSTM WND DMG OAKDALE 40.74N 73.13W
07/18/2007 SUFFOLK NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0920 AM TORNADO ISLIP TERRACE 40.75N 73.19W
07/18/2007 F1 SUFFOLK NY NWS STORM SURVEY
EF1 TORNADO CONFIRMED
0958 AM FLASH FLOOD BAYSIDE 40.79N 73.77W
07/18/2007 QUEENS NY EMERGENCY MNGR
LIRR STATION AT BAYSIDE FLOODED.
1004 AM FLASH FLOOD 2 S CANARSIE 40.62N 73.89W
07/18/2007 KINGS NY EMERGENCY MNGR
EAST BOUND BELT PARKWAY FLOODED AT THE MILL BASIN DRAW
BRIDGE.
1022 AM FLASH FLOOD 2 SE FLUSHING 40.75N 73.81W
07/18/2007 QUEENS NY EMERGENCY MNGR
LIE CLOSED AT 188TH ST DUE TO FLOODING.
1102 AM MARINE TSTM WIND OAKDALE 40.74N 73.13W
07/18/2007 E40.00 MPH SUFFOLK NY MESONET
40 MPH WINDS AT OAKDALE
1103 AM FLASH FLOOD 1 E WHITESTONE 40.79N 73.79W
07/18/2007 QUEENS NY EMERGENCY MNGR
CROSS ISLAND PARKWAY FLOODED AT THE THROGS NECK BRIDGE.
0928 PM MARINE TSTM WIND OAKDALE 40.74N 73.13W
07/18/2007 M40.00 MPH SUFFOLK NY MESONET
OAKDALE-BOHEMIA MIDDLE SCHOOL.
&&
FIGLocal storm report, Jul 19, 3:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
307 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG N SHERMAN 41.58N 73.50W
07/19/2007 FAIRFIELD CT PUBLIC
TREES DOWN ON POWER LINES NORTH OF SHERMAN NEAR ROUTE 55.
&&
FIGSpecial weather statement, Jul 19, 3:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 322 PM EDT THU JUL 19 2007 CTZ006-192015- NORTHERN NEW HAVEN- 322 PM EDT THU JUL 19 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR EXTREME NORTHERN NEW HAVEN COUNTY... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM MOVING EAST TOWARD EXTREME NORTHERN NEW HAVEN COUNTY. THIS STORM WILL BRING HEAVY RAIN AND WIND GUSTS FROM 40 TO 55 MPH NORTH OF WOLCOTT DURING THE NEXT 30 MINUTES. MOTORISTS SHOULD BE PREPARED TO PULL OFF THE MAIN ROADS UNTIL THIS STORM PASSES. GC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:21 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 39 min |
| Jul 19, 3:35 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 40 min |
| Jul 19, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 43 min |
| Jul 19, 5:45 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
| Jul 19, 5:48 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 117 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.